Technical note: a note on the selection of the penalty parameter for discontinuous Galerkin finite element schemes

Ainsworth, M. and Rankin, R. (2012) Technical note: a note on the selection of the penalty parameter for discontinuous Galerkin finite element schemes. Numerical Methods for Partial Differential Equations, 28 (3). pp. 1099-1104. ISSN 0749-159X

Full text not available in this repository.Request a copy from the Strathclyde author

Abstract

We obtain a computable lower bound on the value of the interior penalty parameters sufficient for the existence of a unique discontinuous Galerkin finite element approximation of a second order elliptic problem. The bound obtained is valid for meshes containing an arbitrary number of hanging nodes and elements of arbitrary nonuniform polynomial order.